Hail, Carter
- When
- June 7, 6:55 PM EST to 7:10 PM EST
- Where
- Carter County, 9 mi NE of Elizabethton
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.450, -82.100
Nickel-sized hail reported along Highway 91 in the Stony Creek area.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 7, 2:40 PM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 340 PM EDT TUE JUN 7 2005 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...DEEP CONVECTION STRUGGLING TO GET GOING THIS AFTERNOON...ALTHOUGH IT IS BEGINNING TO INCREASE. THINKING THAT WE ARE KIND OF BETWEEN WEAK SYSTEMS NOW. WILL HAVE SOME POPS TONIGHT...BUT THINK BETTER CHANCES ARE TOMORROW WHEN RICHER LOW LEVEL AIR RETURNS. LOW-LEVEL PRESSURE GRADIENT STARTS TO TIGHTEN NW-SE TOMORROW AS WELL...SO THINKING BETTER CHANCES WEST VERSUS EAST WITH BETTER SSW SURFACE FLOW AND BETTER THETA-E VALUES...ALTHOUGH MODELS LIKE THE EAST AS WELL. TOUGH TO KNOW IF CURRENT WEAK MCV THIS AFTERNOON OVER NE AL WILL BE A PLAYER THROUGH WEDNESDAY...NOT BANKING ON IT FOR NOW...THINKING THAT CURRENT CONVECTION WILL REORGANIZE THIS FEATURE OVERNIGHT. ALSO...WILL NEED TO WATCH CONVECTION TO NORTHEAST...MORE UNSTABLE UP THERE...NOTING 88/70 AT KMTV VERSUS 79/66 AT KTRI. THIS CONVECTION IS BACK-BUILDING TOWARD CWA. MADE VERY FEW CHANGES TO TEMPERATURE GRIDS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)...THERE WILL BE LITTLE CHANGE IN THE WEATHER PATTERN THROUGH THE EXTENDED TIME PERIOD. AN UPPER LEVEL HIGH POSITIONED TO OUR EAST KEEPS THE SOUTHERN ALLAPHIAN REGION IN SOUTHERLY FLOW ALOFT. THIS FLOW WILL CONTINUE TO FEED MOISTURE INTO THE AREA. WITH DIURNAL HEATING... THE AIR MASS WILL DESTABILIZE EACH AFTERNOON. THIS WILL BE SUFFICIENT FOR THERMAL INDUCE CONVECTION EACH DAY OF THE EXTEND. ADDITIONALLY...THE ARE WEAK WAVES IN THE UPPER FLOW WHICH MAY ENHANCE CONVECTION. HOWEVER...DETAILS SUCH AS TIMING AND POSITION OF THE WAVES IS DIFFICULT. THEREFORE...WILL GENERALLY JUST CONTINUE WITH ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THE PERIOD. WILL KEEP TEMPERATURES CLOSE TO MODEL GUIDANCE AS THESE NUMBERS LOOK REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 84 70 86 / 30 70 30 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 67 83 67 85 / 30 50 30 50 OAK RIDGE, TN 67 82 68 84 / 20 60 30 50 TRI CITIES AIRPORT, TN 65 83 65 83 / 20 40 30 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GM/MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1245 PM EDT TUE JUN 7 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-080900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1245 AM EDT (1145 AM CDT) TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... ABUNDANT LOW LEVEL MOISTURE STILL EXISTS OVER THE FORECAST AREA...BUT WIDESPREAD STORMS FROM YESTERDAY AND LAST NIGHT WORKED TO PARTIALLY STABILIZE THE AIR MASS. SCATTERED THUNDERSTORMS ARE FORECAST...BUT SHOULD REMAIN BELOW SEVERE LEVELS. OF MORE IMPORTANCE IS THE HEAVY RAIN THREAT. MOST STORMS WILL NOT PRODUCE FLOODING RAINS...BUT WITH THE SLOW MOVEMENT AND POSSIBLE REPEATED STORMS...SOME ISOLATED AREAS COULD RECEIVE SOME HEAVY TO FLOODING RAINS. AT THIS TIME THE THREAT FOR THE HEAVIEST RAINS APPEARS TO BE IN SOUTHEAST TENNESSEE WHERE A WEAK DISTURBANCE WILL HELP TO ORGANIZE THE ACTIVITY. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT THE WEEK...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. HEAVY RAINS AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERN...BUT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREAT FROM THE SEVERE STORMS WILL BE DAMAGING DOWNBURSTS WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY...BUT IS POSSIBLE FOR THE REMAINDER OF THE WEEK FOR A FEW HOURS IN THE AFTERNOONS AND EARLY EVENINGS AS STORMS REACH THEIR STRONGEST LEVELS. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GM
The Knoxville radar (KMRX), 121 km away, was scanning. The volume nearest the first event began at 23:56 UTC.
1 hail. Local standard time, as filed.
Nickel-sized hail reported along Highway 91 in the Stony Creek area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461815.